MAUDE Adverse Event Report: COLOPLAST A/S BROOKS DILATOR SET; CORPUS CAVERNOSUM DILATOR, REUSABLE

COLOPLAST A/S BROOKS DILATOR SET; CORPUS CAVERNOSUM DILATOR, REUSABLE
Catalog Number 91-9350
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As no lot # was provided, a review of the device history record, complaint history database, nonconformances and capas could not be completed.
 
Event or Problem Description
According to the available information, the 12mm brooks dilator tip broke [separated] during reprocessing.The number of reprocessing cycles is unknown.
 
Event or Problem Description
According to the available information, this brooks dilator tip broke during reprocessing.The number of reprocessing cycles unknown.Coloplast territory manager indicates he was issued a set of brooks dilators when he started in 2015; however, the set was switched with another set at another hospital.He indicated "mentor" was on this handle versus "coloplast" on his set.
 
Additional Manufacturer Narrative
The research and development product support manager reviewed the returned brooks dilatator.During this review, it was noted that the end of the dilator is welded into place.The drawing for this device was made obsolete in 2015.The ¿mentor¿ name was changed to ¿coloplast¿ in 2007.It was suspected that this device is close to 20 years old, and it may have been reprocessed in an autoclave over the 75 times specified on our current dilator.As no lot # was provided, a review of the device history record, complaint history database, nonconformances and capas could not be completed.

Brand Name
BROOKS DILATOR SET
Common Device Name
CORPUS CAVERNOSUM DILATOR, REUSABLE
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key19865759
Report Number2125050-2024-01161
Device Sequence Number8102203
Product Code KOA
UDI-Device Identifier05708932627320
UDI-Public05708932627320
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number91-9350
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown